Alert archive / California / High Wind Watches in 2011

High Wind Watch 2, NWS San Diego, CA

January 31, 20114 counties in California

NWS San Diego, CA issued this high wind watch at Jan 31, 2011, 12:45 PM PST for 4 counties in California. It took effect at Feb 2, 2011, 2:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 12:45 PM PST (20:45 UTC)
In effect from
Feb 2, 2011, 2:00 AM PST
Expired
Feb 1, 2011, 2:44 AM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS76 KSGX 312045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PST MON JAN 31 2011

...STRONG GUSTY WINDS FROM THE NORTHEAST TUESDAY NIGHT THROUGH
THURSDAY...

.A COLD STRONG HIGH PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL
ROCKIES TUESDAY NIGHT AND WEDNESDAY. THIS WILL RESULT IN STRONG
NORTHEASTERLY WINDS...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH AND BELOW
THE CAJON PASS...IN THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY
AND IN THE SAN DIEGO COUNTY MOUNTAINS...FOOTHILLS AND FAR INLAND
VALLEYS. STRONGEST WINDS WILL BE TUESDAY NIGHT AND WEDNESDAY.
LOCAL WIND GUSTS COULD REACH 80 MPH IN SOME AREAS...MAINLY THE
SANTA ANA MOUNTAINS. 

IN ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS...WINDS WILL DIMINISH SOMEWHAT
WEDNESDAY NIGHT...BUT WINDS WILL REMAIN STRONG IN SAN DIEGO COUNTY
THROUGH THURSDAY MORNING.

CAZ042-048-055>057-010545-
/O.NEW.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1245 PM PST MON JAN 31 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY

* WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH
  POSSIBLE.

* VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN
  BLOWING DUST.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-058-010545-
/O.NEW.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1245 PM PST MON JAN 31 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: LATE TUESDAY NIGHT THROUGH THURSDAY

* WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH
  POSSIBLE.

* VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN
  BLOWING DUST.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
2 follow-up statements
950 
WWUS76 KSGX 010523
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 PM PST MON JAN 31 2011

...STRONG GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH THURSDAY...

.A COLD STRONG HIGH PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL
ROCKIES TUESDAY NIGHT AND WEDNESDAY. THIS WILL RESULT IN STRONG
NORTHEASTERLY WINDS...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH AND
BELOW THE CAJON PASS...IN THE SANTA ANA MOUNTAINS...INLAND ORANGE
COUNTY AND IN THE SAN DIEGO COUNTY MOUNTAINS...FOOTHILLS AND FAR
INLAND VALLEYS. STRONGEST WINDS WILL BE TUESDAY NIGHT AND
WEDNESDAY. LOCAL WIND GUSTS COULD REACH 80 MPH IN SOME AREAS...
MAINLY THE SANTA ANA MOUNTAINS.

IN ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS...WINDS WILL DIMINISH SOMEWHAT
WEDNESDAY NIGHT...BUT WINDS WILL REMAIN STRONG IN SAN DIEGO
COUNTY THROUGH THURSDAY MORNING.

CAZ042-048-055>057-011115-
/O.CON.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
923 PM PST MON JAN 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON. 

* TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY.

* WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH.
  OCCASIONAL GUSTS OVER 70 MPH ARE POSSIBLE AT TIMES IN WIND
  PRONE AREAS.

* VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN
  BLOWING DUST.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-058-011115-
/O.CON.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
923 PM PST MON JAN 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING: LATE TUESDAY NIGHT THROUGH THURSDAY.

* WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH.
  OCCASIONAL GUSTS OVER 70 MPH ARE POSSIBLE AT TIMES IN WIND PRONE
  AREAS.

* VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN
  BLOWING DUST.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT.
  MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY
  SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL/PG
617 
WWUS76 KSGX 011044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
244 AM PST TUE FEB 1 2011

...STRONG GUSTY OFFSHORE WINDS LATE TONIGHT THROUGH THURSDAY MORNING...

.FOR TONIGHT THROUGH THURSDAY...A STRONG COLD UPPER LEVEL LOW PRESSURE
SYSTEM WILL MOVE FROM NEAR THE FOUR CORNERS INTO NORTHWEST MEXICO
WITH STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN. THIS WILL
BRING STRONG GUSTY OFFSHORE WINDS TO SOUTHWEST CALIFORNIA FOR LATE
TONIGHT THROUGH THURSDAY MORNING. STRONGEST WIND GUSTS WEDNESDAY
MORNING THROUGH EARLY AFTERNOON COULD REACH 85 MPH...MAINLY IN THE
COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

CAZ042-057-012200-
/O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/
/O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
244 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE
  TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY
  AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO
  THURSDAY MORNING.

* WINDS: WINDS NORTHEAST 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH
  AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. DAMAGING
  WIND GUSTS TO AROUND 85 MPH ARE POSSIBLE WEDNESDAY MORNING
  THROUGH EARLY AFTERNOON.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CAZ048-055-056-012200-
/O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/
/O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
244 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE
  TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY
  AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO
  THURSDAY MORNING.

* WINDS: WINDS NORTHEAST 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH
  AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. DAMAGING
  WIND GUSTS TO AROUND 75 MPH ARE POSSIBLE BELOW THE CAJON PASS
  WEDNESDAY MORNING THROUGH EARLY AFTERNOON.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CAZ050-058-012200-
/O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/
/O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
244 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE
  TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY
  AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO
  THURSDAY MORNING.

* WINDS: WINDS NORTHEAST TOM EAST 25 TO 35 MPH WITH GUSTS TO 65
  MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS.
 
* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CAZ061-012200-
/O.NEW.KSGX.WI.Y.0007.110202T0500Z-110203T0200Z/
COACHELLA VALLEY-
244 AM PST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST
WEDNESDAY. 

* TIMING: LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* WINDS: AREAS OF NORTH WINDS IN NORTHERN PARTS OF THE COACHELLA
  VALLEY OF 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN
  BLOWING DUST AND BLOWING SAND.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CAZ043-012200-
/O.NEW.KSGX.WI.Y.0007.110202T0900Z-110202T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
244 AM PST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY. 

* TIMING: LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH. GUSTS TO 55 MPH IN FAR NORTHERN PORTIONS NORTH OF
  OCEANSIDE.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS
  WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO
  THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 31, 9:00 AM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 31, 9:00 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST MON JAN 31 2011

.SYNOPSIS...
PARTLY CLOUDY SKIES WITH TEMPERATURES A LITTLE BELOW SEASONAL
NORMALS WILL PREVAIL THROUGH TUESDAY AS LOW PRESSURE EXITS TO THE
EAST. A COLD AIR MASS WILL MOVE INTO SOUTHERN CALIFORNIA FROM THE
NORTHEAST LATE TUESDAY NIGHT AND WEDNESDAY AND BRING STRONG GUSTY
NORTHEAST WINDS...ESPECIALLY BELOW PASSES AND CANYONS. WINDY
CONDITIONS WILL CONTINUE INTO THURSDAY...BUT A WARMING TREND WILL
BEGIN THURSDAY AND CONTINUE THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SOME STRATUS WAS OCCURRING...AND THE AREAS OF GROUND FOG IN THE
VALLEYS HAD MOSTLY DISSIPATED. THE LAST BIT OF PRECIP ENDED BY 8 AM.
LOOKS LIKE SOME CLOUDS WILL LINGER W OF THE MTNS DUE TO RESIDUAL
MOISTURE AND ONSHORE FLOW THROUGH TUE NIGHT...AND WITH THE RAINS
FROM THE PAST 24 HOURS...SOME VALLEY FOG WILL OCCUR AGAIN TONIGHT.
TEMPS WILL BE JUST SLIGHTLY BELOW NORMAL...MOSTLY 60S AT LOWER
ELEVATIONS...THOUGH THERE WILL BE LOWER 70S IN THE LOWER DESERTS.

THE STRONG UPPER RIDGE IS REESTABLISHING ITSELF OVER THE E
PAC...WHILE THE DEEP BROAD TROUGHING CONTINUES TO INFLUENCE MUCH OF
E/CENTRAL CANADA AND THE LOWER 48. A SHORTWAVE ON THE WEST SIDE OF
THE CANADIAN LOW WILL DIVE SOUTH FROM SASKATCHEWAN TO BECOME A
LONGER TROUGH FROM COLORADO TO ARIZONA BY WEDNESDAY...THEN SHIFT SE
TO TEXAS BY FRI. WITH THE SHORTWAVE MOVING SOUTH THROUGH THE
INTERIOR WEST...SOUTH OF THE COLD AIR THAT IS CURRENTLY OVER THE
NORTHERN ROCKIES/N PLAINS WILL MOVE INTO THE GREAT BASIN AND
SOUTHERN CALIFORNIA VIA A BACKDOOR COLD FRONT FROM THE NE. A VERY
TIGHT PRESSURE GRADIENT WILL DEVELOP TUE NIGHT BEHIND THIS FRONT
FROM A 1049 MB HIGH OVER SW WYOMING TO A 1017 MB TROUGH OVER OUR
COASTAL WATERS...WITH 10+ MB OFFSHORE GRADIENT FROM LAS VEGAS TO SAN
DIEGO. THUS...STRONG NE WINDS WILL OCCUR...WITH LIKELY GUSTS OVER 60
MPH THROUGH/BELOW THE CAJON PASS...SANTA ANA MTNS AND POSSIBLY THE
SAN DIEGO COUNTY MTNS/VALLEYS. LOCAL GUSTS TO 80 MPH WILL BE
POSSIBLE. STRONG THERMAL SUPPORT WILL ALSO OCCUR WITH AN 8 DEG C
DIFFERENCE AT 850 MB BETWEEN THE NE AND SW SLOPES OF THE SO-CAL
MTNS. LOCAL WRF HAS UP TO 60 KT WINDS AT 850 MB THROUGH THE CAJON
PASS WED AND 55 KT WINDS AT 850 MB IN THE S SAN DIEGO COUNTY MTNS
THU MORNING...AND STRONG MTN WAVE ACTIVITY IN THE CROSS SECTIONS. WE
PLAN TO ISSUE A HIGH WIND WATCH FOR WED INTO THU FOR PARTS OF THE
AREA WITH THE AFTERNOON FORECAST PACKAGE. LOW RH VALUES WILL OCCUR
DURING THIS PERIOD...THOUGH THE RAINS FROM LAST NIGHT WILL HELP
MODERATE FUEL MOISTURES. IT WILL BE COLD WED...THOUGH MODELS HAVE
BACKED OFF ON THE EXTREME COLD A BIT AS NAM NOW HAS 850 MB TEMPS OF
-7 DEG C OVER THE HIGH DESERTS WED AND 1-2 DEG C W OF THE MTNS.
STILL...WIND SHELTERED AREAS IN THE VALLEYS COULD GET BELOW FREEZING
WED NIGHT.

AS THE INTERIOR TROUGH SHIFTS EAST AND THE UPPER HIGH BUILDS INTO
CALIFORNIA LATE IN THE WEEK...TEMPS SHOULD INCREASE TO LEVELS A
LITTLE ABOVE NORMAL BY FRI. NO BIG CHANGE IS EXPECTED FOR A FEW DAYS
AFTER THAT...SO DRY CONDITIONS WITH SOME OFFSHORE FLOW AND TEMPS A
LITTLE ABOVE NORMAL WILL CONTINUE OVER THE WEEKEND/EARLY NEXT WEEK.

&&

.AVIATION...
311630Z...BKN STRATUS WITH BASES AROUND 2500 FT MSL AND FOG IN THE
INLAND VALLEYS SHOULD MIX OUT BY 18-19Z. SCT LOW CLOUDS MAY LINGER
INTO TUESDAY. SHALLOW GROUND FOG WITH 2SM OR LESS VSBY IS POSSIBLE
IN THE INLAND VALLEYS AGAIN LATE TONIGHT INTO TUESDAY MORNING.

&&

.MARINE...
LARGE MODERATE PERIOD SWELL WILL GENERATE HIGH SURF AND STRONG RIP
CURRENTS ALONG THE BEACHES OF SAN DIEGO COUNTY. SURF HEIGHTS WILL BE
AROUND 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET...MAINLY ON EXPOSED
WEST FACING BEACHES. SWELL AND SURF WILL PEAK THIS AFTERNOON...THEN
GRADUALLY LOWER THROUGH WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 2 AM PST WEDNESDAY FOR THE SAN DIEGO COUNTY
BEACHES...SEE LAXCFWSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...SS
Hazardous weather outlook, Jan 31, 10:45 AM PST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1045 AM PST MON JAN 31 2011

CAZ042-043-048-050-055>058-060>062-011400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
1045 AM PST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY COAST...SEE LAXCFWSGX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY
COAST...SEE LAXCFWSGX.

FOR TUESDAY NIGHT AND WEDNESDAY...STRONG NORTHEAST WINDS WILL OCCUR
FROM THE MOUNTAINS WEST TO COASTAL AREAS. STRONGEST WINDS WILL BE
THROUGH AND BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS.
LOCAL WIND GUSTS TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH WILL
BE IN EFFECT WEDNESDAY FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY
COASTAL AREAS.

FOR WEDNESDAY NIGHT AND THURSDAY...STRONG EAST WINDS WILL
CONTINUE...MOSTLY IN SAN DIEGO COUNTY. A HIGH WIND WATCH WILL
CONTINUE WEDNESDAY NIGHT AND THURSDAY FOR THE SAN DIEGO COUNTY
MOUNTAINS AND VALLEYS.

FOR WEDNESDAY NIGHT...VERY COLD WEATHER WILL OCCUR IN INLAND WIND
SHELTERED LOCATIONS WITH COLDEST PORTIONS OF THE INLAND VALLEYS AND
LOWER DESERTS FALLING INTO THE 20S AND MOST OF THE UPPER DESERTS
FALLING TO NEAR 20.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN/MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:17 AM PSTHigh Surf AdvisorySGXSan Diego30 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.